Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction
  • question-icon

    Can bupropion HCl cause plantar fasciitis or neuropathy?

Can bupropion HCL xl be the cause of my having plantar fascitis or neuropathy? I have taken bupropion HCl xl 300 mg for app. 5 to 6 years. I am 58 yrs old. I have had plantar fascitis for 4 or more years and have had surgery on my right foot. I started taking bupropion because I had to force myself to go to work and I ask the Dr. to for an antidepressant the would not make me gain weight. I am now retired and my feet have gotten worse not better. What major withdrawal symptoms can I expect if i decide to quit taking buproprion? Once you have neuopathy can you reverse it if it is cause by a drug?
Wed, 21 Nov 2018
Report Abuse
Neurologist 's  Response
Hi,

It is possible that bupropion can be causing neuronal dysfunction or neuropathy but that would best be a call made by a neurologist after examining you who can know also the symptoms and the history of evolution.

Many times when medications are responsible for causing side effects such as neuropathy then, stopping the medications often relieves the symptoms.

In some cases, it does not... hard to predict which scenario you fit into without examining you, however, the first step is to let your doctor know what's going on if they are ones who prescribed the drug in the first place.

I am not aware that plantar fasciitis is a direct consequence of bupropion but it could be indirectly caused if reduction in pain symptoms in the foot and/or neuropathy allowed you to walk greater distances which in turn could've helped precipitate the fasciitis problem.

However, again, this would be a call best made by a physician who had the advantage of examining you.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Dariush Saghafi,
Neurologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have plantar fasciitis and have taken therapy and am still seeing a podiatrist and taking anti-inflammatory medicine. The exercises are helping...

Recent questions on  Bupropion

doctor1 MD

Hi.My docter told me to stop taking Epilim immediately, as I am trying to get pregnant and am 41 years old. He says the drug is VERY dangerous and...

doctor1 MD

HI ,
i'm 27 years old,i did varicocele surgery 2 years ago and i went through panic attack that let me take prozac and xanax for 19 years by Dr...

doctor1 MD

I have been injecting in my left top part of my hand all day. Wellbutrin XR 150 mgs. I have injected maybe 14 throughout the day and I have no...

doctor1 MD

I have recently moved from Minnesota to Arizona. I have a history of ankle swelling, along with tingling and sharp shooting pains in my feet. My...

doctor1 MD

Hi, I’m 59 and was taking Estradiol and spironolactone for about 8 months. 5 weeks ago I was diagnosed with a clot in my lower leg. The doctors...

doctor1 MD

I’ve taken Vyvanse 70 mg for adult ADD for several years. I’d like to go off of the medication because my high deductible plan. I can manage me...

doctor1 MD

I am bit addicted to smoking and want to get rid of the habit of smoking once for all , I have tried to many times to quit , but unable to do so ,...